MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (PRE-CURVED) (19CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (PRE-CURVED) (19CM); CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 5834150
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an indentation in the extension leg was confirmed, but the root cause could not be determined from the photograph.One photograph was provided for investigation.The photo showed the extension legs of a dialysis catheter.The printing was completely worn from the visible side of the bifurcation.The original clamps were not attached to the extension legs.A clamp from an external source was attached to the venous extension leg.The clamp was open.No clamp was attached to the arterial extension leg.Extension set tubing was attached to the red and blue luer adaptors.Blood was visible in the extension legs and the extension set tubing.The arterial extension leg appeared flattened near its midpoint.No other indentations in the extension legs could be detected in the photograph.The venous extension leg was partially hidden behind the clamp.Due to the evidence of use and wear, it is possible that the extension legs became compressed with repeated clamping at the same location.Other contributing factors include restrictions in the catheter body or tip causing the extension leg to collapse under a negative pressure.A lot history review (lhr) of resi0260 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the rubber material used in the4 hemostar cvc on the two ports outside the patient's body allegedly has memory from the clamps, meaning when the clamps were applied between dialysis, usually two days between, the rubber materials keep the memory of the clamp and do not go back to its original round shape when unclamped , it remains collapsed, flat and narrow.This apparently causes reduction and restriction in blood flow through the ports of the cvc, in turn causes reduction in pump speed used in dialysis, resulting in reduction in clearance in the dialysis treatment of the patient.

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (PRE-CURVED) (19CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7335831
Report Number3006260740-2018-00425
Device Sequence Number13801266
Product Code MSD
UDI-Device Identifier00801741013423
UDI-Public00801741013423
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5834150
Device Lot NumberRESI0260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Event Location Dialysis Center
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1